Almost-toric hypersurfaces

Abstract

An almost-toric hypersurface is parameterized by monomials multiplied by polynomials in one extra variable. We determine the Newton polytope of such a hypersurface, and apply this to give an algorithm for computing the implicit polynomial equation.

This is a preview of subscription content, access via your institution.

References

  1. Botbol, N., Dickenstein, A.: Implicitization of rational hypersurfaces via linear syzygies: a practical overview (2015). doi:10.1016/j.jsc.2015.09.001

  2. Busé, L., Cox, D., D’Andrea, C.: Implicitization of surfaces in \({\mathbb{P}}^3\) in the presence of base points. J. Algebra Appl. 2(02), 189–214 (2003)

    MathSciNet  Article  MATH  Google Scholar 

  3. Cox, D.: Equations of parametric curves and surfaces via syzygies In: Symbolic computation: solving equations in algebra, geometry, and engineering, pp. 1–20. South Hadley (2000)

  4. Cox, D., Little, J., Schenck, H.: Toric Varieties. American Mathematical Society, Providence (2011)

    Book  MATH  Google Scholar 

  5. Cueto, M.: Tropical implicitization. Ph.D. thesis, University of California, Berkeley (2010)

  6. Ilten, N., Süss, H.: Polarized complexity-1 \(T\)-varieties. Mich. Math. J. 60(3), 561–578 (2011)

    MathSciNet  Article  MATH  Google Scholar 

  7. Maclagan, D., Sturmfels, B.: Introduction to Tropical Geometry, Graduate Texts in Mathematics, vol. 161. American Mathematical Society, Providence (2015)

    MATH  Google Scholar 

  8. Philippon, P., Sombra, M.: A refinement of the Bernštein–Kušnirenko estimate. Adv. Math. 218(5), 1370–1418 (2008)

    MathSciNet  Article  MATH  Google Scholar 

  9. Sturmfels, B., Tevelev, J.: Elimination theory for tropical varieties. Math. Res. Lett. 15(3), 543–562 (2008)

    MathSciNet  Article  MATH  Google Scholar 

  10. Sturmfels, B.: Gröbner Bases and Convex Polytopes, vol. 8. American Mathematical Society, Providence (1996)

    MATH  Google Scholar 

  11. Sturmfels, B., Tevelev, J., Josephine, Y.: The Newton polytope of the implicit equation. Mosc. Math. J 7(2), 327–346 (2007)

    MathSciNet  MATH  Google Scholar 

  12. Sturmfels, B., Yu, J.: Tropical Implicitization and Mixed Fiber Polytopes, Software for Algebraic Geometry, pp. 111–131. Springer, Berlin (2008)

    MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Bo Lin.

Additional information

The author thanks Bernd Sturmfels for his guidance, Ralph Morrison for his insightful suggestions and Nathan Ilten for discussions. This work was supported by the Thematic Program of National Institute for Mathematical Sciences, Daejeon, Korea, which hosted the author in the summer of 2014.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Lin, B. Almost-toric hypersurfaces. Beitr Algebra Geom 57, 343–359 (2016). https://doi.org/10.1007/s13366-015-0268-0

Download citation

Keywords

  • Toric variety
  • Tropical geometry
  • Almost-toric

Mathematics Subject Classification

  • Primary 14J70
  • Secondary 14T05